Alert archive / California / Frost Advisories in 2013
Frost Advisory 32, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 29, 2013, 1:59 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2013, 1:59 AM PDT (08:59 UTC)
- Expired
- Oct 29, 2013, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS76 KEKA 290859 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 159 AM PDT TUE OCT 29 2013 CAZ003-076-291600- /O.CAN.KEKA.FZ.W.0008.131029T0900Z-131029T1600Z/ /O.NEW.KEKA.FR.Y.0032.131029T0900Z-131029T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 159 AM PDT TUE OCT 29 2013 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * LOW TEMPERATURES...LOW TO MIDDLE 30S. * LOCATIONS...INTERIOR HUMBOLDT...INTERIOR DEL NORTE...AND INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ001-291000- /O.CAN.KEKA.FR.Y.0031.131029T0900Z-131029T1600Z/ REDWOOD COAST- 159 AM PDT TUE OCT 29 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
1 follow-up statement
292 WWUS76 KEKA 291532 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 AM PDT TUE OCT 29 2013 CAZ003-076-291645- /O.EXP.KEKA.FR.Y.0032.000000T0000Z-131029T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 832 AM PDT TUE OCT 29 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 4:03 PM PDT, 9 hours 56 minutes earlier.
Area forecast discussion, Oct 28, 4:03 PM PDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PDT MON OCT 28 2013
.SYNOPSIS...AN UPPER LEVEL LOW WILL BRING THE POSSIBILITY FOR LINGERING
SHOWERS TONIGHT TO EXTREME EASTERN TRINITY AND MENDOCINO COUNTIES.
OTHERWISE MUCH COOLER TEMPERATURES WILL PERSIST THROUGH WEDNESDAY
WITH AREAS OF FROST. WARMER WEATHER WILL RETURN LATER IN THE WEEK.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY...THE 21Z WATER VAPOR
IMAGERY SHOWS THE UPPER LEVEL LOW SPIRALING OVER NORTHERN
CALIFORNIA AND WILL CONTINUE TO TO DIG TO THE SOUTHEAST OVERNIGHT.
THIS LOW HAS A HISTORY OF LIGHT SHOWERS, MOSTLY EAST OF THE REGION
ACROSS SACRAMENTO VALLEY AND THE SIERRAS, BUT MORE IMPORTANTLY THE
COOL AIRMASS ASSOCIATED WITH THIS TROUGH HAS CAUSED TEMPERATURES
TO BE 10 TO 20 DEGREES COOLER ACROSS INTERIOR AREAS SO FAR TODAY.
LINGERING SHOWERS ARE POSSIBLE THIS EVENING SINCE THE TROUGH IS
STILL IN THE NEIGHBORHOOD, THUS SLIGHT CHANCES FOR PRECIPITATION
WERE MAINTAINED ACROSS EXTREME EASTERN TRINITY AND MENDOCINO
COUNTIES.
THE MAIN CONCERN FOR THE NEXT TWO DAYS WILL BE MORNING FROST AND
FREEZING TEMPERATURES. THE PRESENCE OF A COLDER AIRMASS HAS ALREADY
DROPPED DAYTIME TEMPERATURES BY SEVERAL DEGREES FOR SOME AREAS AND
WILL HELP DROP TEMPERATURES THIS EVENING WITH THE HELP OF CLEARER
SKIES AND RADIATIONAL COOLING. HOWEVER, UNCERTAINTY WITH CLOUD
COVERAGE THIS EVENING MAY INHIBIT TEMPERATURES FALLING TO FREEZE
CRITERIA ACROSS NORTHCOAST INTERIOR AND INTERIOR MENDOCINO OVERNIGHT BUT
OPTED TO KEEP BOTH FREEZE WARNINGS OUT DUE TO THE SUBSTANTIAL
AIRMASS MODIFICATION. SIMILAR TEMPERATURES ARE EXPECTED EARLY
WEDNESDAY MORNING AND FROST AND FREEZE PRODUCTS MAY BE NEEDED BUT
WILL MONITOR TEMPERATURES OVERNIGHT TO MAKE FINAL DECISION.
OTHERWISE, MOSTLY CLEAR SKIES ARE ANTICIPATED ACROSS NORTHERN
CALIFORNIA TUESDAY AND WEDNESDAY WHILE DAYTIME TEMPERATURES WILL
VERY GRADUALLY INCREASE AS HIGH PRESSURE BUILDS BEHIND THE EXITING
TROUGH. KML
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A WARM FRONTAL
BOUNDARY WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT INTO
THURSDAY BRINGING SOME MID AND UPPER LEVEL CLOUD COVER AND
POSSIBLY A STRAY SHOWER TO DEL NORTE COUNTY. HAVE KEPT THE
FORECAST DRY FOR NOW CONSIDERING THE MODELS CONTINUE TO WEAKEN THE
FRONT AS IT APPROACHES THE COAST. UPPER LEVEL RIDGING WILL BUILD
OVER THE WEST COAST THROUGH FRIDAY RESULTING IN WARMING
TEMPERATURES AND DRY CONDITIONS THURSDAY NIGHT AND FRIDAY.
A SHARP TROUGH WILL ADVANCE TOWARD THE PACIFIC NORTHWEST COAST
FRIDAY NIGHT INTO SATURDAY BRINGING A CHANGE IN THE WEATHER PATTERN
FOR NEXT WEEK. RAIN CHANCES WILL INCREASE SATURDAY MORNING AS A COLD
FRONT MOVES THROUGH NORTHWEST CALIFORNIA. HOWEVER MODELS CONTINUE TO
TREND TOWARD A WEAKER SYSTEM BRINGING LESS RAIN TO THE REGION AND
LIGHTER WIND SPEEDS THAN IN PREVIOUS MODEL RUNS. HAVE KEPT POPS IN
THE SLIGHT CHANCE TO CHANCE CATEGORIES DURING THIS TIME PERIOD AND
INCREASED POPS FRIDAY NIGHT/SATURDAY MORNING AS MODEL SOLUTIONS
CONTINUE TO TREND TOWARD A MORE PROGRESSIVE TROUGH.
BEHIND THE TROUGH A MORE ZONAL PATTERN WILL BEGIN TO DEVELOP WITH
ONSHORE DEEP LAYER FLOW INTO THE PACIFIC NORTHWEST. AT THIS TIME IT
LOOKS LIKE THE BEST MOISTURE AND DYNAMICS WILL REMAIN NORTH OF THE
REGION SO THE CONTINUED ABOVE CLIMATOLOGY POPS MAY BE TOO HIGH...BUT
CONSIDERING THE UNCERTAINTY AT THIS TIME NO CHANGES HAVE BEEN MADE
TO THE FAR EXTENDED FORECAST. RPA
&&
.AVIATION...INTERESTING NIGHT AHEAD FOR ALL AREAS. EXPECTING THE
COASTAL AREAS TO REMAIN VFR, BUT CONFIDENCE IS ONLY MODERATE. IF
THE TEMPS FALL TO THE DEWPOINT UNDER CLEAR SKIES, THERE MAY BE
SOME DECENT GROUND FOG DEVELOP. SLIGHTLY HINTED AT THIS IN THE
TAFS, BUT STICKING WITH VFR FOR THE COAST. COASTAL AREAS WILL
LIKELY BE FROSTY BY SUNRISE. UNDER THE UPPER TROUGH MODEL ARE
SHOWING AN MVFR DECK ROLLING INTO UKI TONIGHT. I COULD NOT IGNORE
THIS, BUT NOT TOTALLY SOLD ON IT EITHER, SO HINTED AT A 2KFT DECK
IN THE EARLY MORNING HOURS. REALLY EXPECTING VFR, BUT WILL LEAVE
SOME WIGGLE ROOM. BFG
&&
.MARINE...KEPT THE SMALL CRAFT ADVISORIES FOR THE OUTER WATERS IN
PLACE AS THE WINDS CONTINUE TO BLOW IN THE 15 TO 25 KT RANGE AND
SEAS ARE AROUND STILL STEEP. THIS WILL RUN THROUGH THE NIGHT AND
MAY NEED TO BE EXTENDED INTO THE MID MORNING HOURS. OPTED TO DROP
THE INNER WATERS SMALL CRAFT ADVISORY AS BUOY 14 OFF POINT ARENA
IS RUNNING AROUND 9 FT AT 10 SECONDS WITH A DOWNWARD TREND. THIS
IS STILL SOMEWHAT STEEP, BUT WILL BECOME LESS STEEP QUICKLY
OVERNIGHT. WINDS WILL CONTINUE THEIR DOWN TREND AS WELL OVERNIGHT,
BOTTOMING OUT IN THE 5 TO 10 KT RANGE EARLY TUESDAY MORNING. WINDS
AND SEAS WILL REMAIN RELATIVELY LOW THROUGH THE MIDDLE PART OF THE
WEEK. BY THE END OF THE WEEK CONDITIONS WILL BEGIN TO BUILD AGAIN
AS A FRONT APPROACHES. MODELS ARE BEGINNING TO PULL BACK ON THE
STRENGTH OF THE FRONT, SO HAVE FOLLOWED SUIT IN THE FORECAST.
HOWEVER, THE POST FRONT WINDS LOOK TO BE INCREASE AS HIGH PRESSURE
RIDGES IN OVER THE WEEKEND. THE FRONT IS EXPECTED TO HAVE A DECENT
WAVE GENERATION REGION BEHIND IT, SO LOOK FOR BUILD SEAS LATE IN
THE WEEK AND INTO THE WEEKEND. SOME SHOALING ISSUES MAY BE PRESENT
LATE WEDNESDAY INTO EARLY THURSDAY AS VERY LONG PERIOD LOW
AMPLITUDE WAVES WORK THEIR WAY IN FROM THE NW. SMALL CRAFT
ADVISORIES MAY BE NEEDED AGAIN AS EARLY AS THU NIGHT DUE TO THE
APPROACHING FRONT. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY CAZ001.
FREEZE WARNING FROM 2 AM TO 9 AM PDT TUESDAY CAZ003-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 28, 4:25 AM PDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 425 AM PDT MON OCT 28 2013 CAZ001-291130- REDWOOD COAST- 425 AM PDT MON OCT 28 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT. COOLER TEMPERATURES WILL CONTINUE WED MORNING WITH FROST POSSIBLE TO THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-291130- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 425 AM PDT MON OCT 28 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WARNING IS CURRENTLY IN EFFECT. ANOTHER FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE AGAIN WED MORNING AS COOLER TMEPERATURES CONTINUE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-291130- MENDOCINO COAST- 425 AM PDT MON OCT 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COOLER TEMPERATURES TUE AND WED MORNING WILL ALLOW PATCHY FROST TO DEVELOP NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-291130- UPPER TRINITY RIVER- 425 AM PDT MON OCT 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD AIRMASS WILL RESULT IN LOW TEMPERATURES IN THE MID 20S TO LOW 30S TUE AND WED MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:39 PM PDT | Frost Advisory | EKA | 12 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.